Complete recovery of consciousness in a patient with decorticate rigidity following cardiac arrest after thoracic epidural injection.
Аннотация
A 46-yr-old man with dysaesthesia (burning sensation) following herpes zoster in the left upper chest region was treated with a single thoracic (T2/T3) epidural injection (1.0% lidocaine 3 ml + 0.125% bupivacaine 3 ml) as an outpatient. Twenty minutes after the injection, a nurse noticed the patient to be unconscious with dilated pupils, apnoea and cardiac arrest. Following immediate cardiopulmonary resuscitation, the patient was treated with an i.v. infusion of thiamylal sodium 2-4 mg kg-1 h-1 and his lungs were mechanically ventilated. When the patient developed a characteristic decorticate posture, mild hypothermia (oesophageal temperature, 33-34 degrees C) was induced. On the 17th day of this treatment, after rewarming (35.5 degrees C) and discontinuation of the barbiturate, the patient responded to command. Weaning from the ventilator was successful on the 18th day. About 4 months after the incident, the patient was discharged with no apparent mental or motor disturbances. We suggest that mild hypothermia with barbiturate therapy may have contributed to the successful outcome in this case.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.